Alert archive / Kansas / High Wind Watches in 2005
High Wind Watch 1, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind watch at Nov 13, 2005, 1:55 PM CST for 27 counties in Kansas. It took effect at Nov 15, 2005, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2005, 1:55 PM CST (19:55 UTC)
- In effect from
- Nov 15, 2005, 12:00 AM CST
- Expired
- Nov 15, 2005, 2:54 PM CST
- In force
- 15 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -205 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 131955 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 155 PM CST SUN NOV 13 2005 ...HIGH WINDS EXPECTED BEHIND POWERFUL COLD FRONT... .A SIGNIFICANT COLD FRONT WILL MOVE RAPIDLY SOUTH DOWN THE HIGH PLAINS MONDAY NIGHT AS A VERY STRONG STORM SYSTEM DEVELOPS OVER THE PLAINS. THE FRONT IS EXPECTED TO MOVE THROUGH SOUTHWEST KANSAS DURING THE OVERNIGHT HOURS. SCATTERED RAIN OR SNOW SHOWERS ARE EXPECTED FOR A FEW HOURS WHICH WOULD ALLOW WINDS OF 55 MPH OR HIGHER TO OCCUR IN GUSTS. HIGH WINDS ARE EXPECTED TO PICK UP AGAIN BY MIDDAY TUESDAY AS THE STORM DEPARTS AND DAYTIME MIXING INCREASES. KSZ030-031-043>046-061>066-074>081-084>090-140400- /O.NEW.KDDC.HW.A.0001.051115T0600Z-051116T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 155 PM CST SUN NOV 13 2005 /1255 PM MST SUN NOV 13 2005/ ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. NORTH WINDS OF 35 TO 45 MPH ARE EXPECTED LATE MONDAY NIGHT OVER ALL OF SOUTHWEST KANSAS BEHIND A POWERFUL COLD FRONT. NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO OVER 55 MPH ARE EXPECTED TO OCCUR DURING THE MIDDAY AND AFTERNOON HOURS TUESDAY AS WELL. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ UMSCHEID
8 follow-up statements
000 WWUS73 KDDC 140253 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 853 PM CST SUN NOV 13 2005 ...MONDAY NIGHT WILL BRING VERY STRONG WINDS TO THE AREA... .A STRONG COLD FRONT WILL MOVE RAPIDLY SOUTH THROUGH THE HIGH PLAINS MONDAY NIGHT AND TUESDAY. MEANWHILE...A SIGNIFICANT SYSTEM WILL DEVELOP OVER THE PLAINS. SCATTERED RAIN AND A FEW SNOW SHOWERS ARE POSSIBLE FOR A FEW HOURS...COMBINED WITH NORTH WINDS OF 55 MPH OR HIGHER. THE HIGH WINDS SHOULD START TO SUBSIDE TUESDAY NIGHT. KSZ030-031-043>046-061>066-074>081-084>090-141200- /O.CON.KDDC.HW.A.0001.051115T0600Z-051116T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 853 PM CST SUN NOV 13 2005 /753 PM MST SUN NOV 13 2005/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... NORTH WINDS OF 35 TO 45 MPH ARE EXPECTED LATE MONDAY NIGHT OVER ALL OF SOUTHWEST KANSAS BEHIND A POWERFUL COLD FRONT. NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO OVER 55 MPH ARE EXPECTED TO OCCUR DURING THE DAY TUESDAY AS WELL. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 12
000 WWUS73 KDDC 141010 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 410 AM CST MON NOV 14 2005 ...STRONG WINDS ARE EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS TONIGHT... .A STRONG COLD FRONT IS FORECAST TO MOVE INTO SOUTHWEST KANSAS THIS EVENING AND SWEEP RAPIDLY ACROSS THE AREA. THE FRONT SHOULD MOVE INTO THE AREA FROM WAKEENEY THROUGH SCOTT CITY AND SYRACUSE BY MID EVENING AND MOVING THROUGH THE MEDICINE LODGE AREA AROUND OR AFTER MIDNIGHT. IN ADDITION TO THE WIND, THERE WILL BE A SLIGHT CHANCE FOR RAIN OR RAIN MIXED WITH SNOW WITH THE FRONT. KSZ030-031-043>046-061>066-074>081-084>090-141815- /O.CON.KDDC.HW.A.0001.051115T0600Z-051116T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 410 AM CST MON NOV 14 2005 /310 AM MST MON NOV 14 2005/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. NORTH WINDS AT 35 TO 45 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE FOR A TIME TONIGHT BEHIND A STRONG COLD FRONT THAT WILL MOVE RAPIDLY THROUGH THE AREA. THE WINDS MAY DECREASE SOMEWHAT LATER TONIGHT BUT WILL INCREASE AGAIN DURING THE DAY ON TUESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ GERARD
000 WWUS73 KDDC 141813 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1213 PM CST MON NOV 14 2005 ...STRONG WINDS CAN BE EXPECTED OVER SOUTHWEST KANSAS TONIGHT AND TUESDAY... .A STRONG COLD FRONT WILL TO MOVE INTO SOUTHWEST KANSAS AFTER MIDNIGHT AND SWEEP RAPIDLY ACROSS THE AREA. THE FRONT SHOULD MOVE INTO THE AREA FROM WAKEENEY THROUGH SCOTT CITY AND SYRACUSE BY 1 AM AND THEN MOVE THROUGH THE MEDICINE LODGE AREA BY 5 AM. AS THIS FRONT PASSES SOUTHERLY WINDS WILL QUICKLY SHIFT TO THE NORTHWEST AND INCREASE INTO THE 40 TO 45 MPH RANGE. OCCASIONAL SNOW SHOWERS WILL ALSO BE POSSIBLE BEHIND THIS FRONT. THE COMBINATION OF THE SNOW SHOWERS AND STRONG WINDS WILL PRODUCE BLOWING SNOW WHICH WILL REDUCE VISIBILITIES TO BELOW ONE MILE AT TIMES BETWEEN 1 AM AND 6 AM. KSZ030-031-043>046-061>066-074>081-084>090-150215- /O.UPG.KDDC.HW.A.0001.051115T0600Z-051116T0000Z/ /O.NEW.KDDC.HW.W.0001.051115T0700Z-051115T2100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1213 PM CST MON NOV 14 2005 /1113 AM MST MON NOV 14 2005/ ...HIGH WIND WARNING IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO 3 PM CST /2 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO 3 PM CST /2 PM MST/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH WINDS AT 40 TO 45 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED BEHIND A STRONG COLD FRONT THAT WILL MOVE RAPIDLY THROUGH THE AREA. THESE STRONG WINDS WILL BEGIN TO GRADUALLY DECREASE TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS...SO USE EXTRA CAUTION WHEN DRIVING. $$ BURGERT/JOHNSON
000 WWUS73 KDDC 141823 CCA NPWDDC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 1219 PM CST MON NOV 14 2005 ...STRONG WINDS CAN BE EXPECTED OVER SOUTHWEST KANSAS TONIGHT AND TUESDAY... .A STRONG COLD FRONT WILL MOVE INTO SOUTHWEST KANSAS AFTER MIDNIGHT AND SWEEP RAPIDLY ACROSS THE AREA. THE FRONT SHOULD MOVE INTO THE AREA FROM WAKEENEY THROUGH SCOTT CITY AND SYRACUSE BY 1 AM AND THEN MOVE THROUGH THE MEDICINE LODGE AREA BY 5 AM. AS THIS FRONT PASSES SOUTHERLY WINDS WILL QUICKLY SHIFT TO THE NORTHWEST AND INCREASE INTO THE 40 TO 45 MPH RANGE. OCCASIONAL SNOW SHOWERS WILL ALSO BE POSSIBLE BEHIND THIS FRONT. THE COMBINATION OF THE SNOW SHOWERS AND STRONG WINDS WILL PRODUCE BLOWING SNOW WHICH WILL REDUCE VISIBILITIES TO BELOW ONE MILE AT TIMES BETWEEN 1 AM AND 6 AM. KSZ030-031-043>046-061>066-074>081-084>090-150245- /O.UPG.KDDC.HW.A.0001.051115T0600Z-051116T0000Z/ /O.NEW.KDDC.HW.W.0001.051115T0700Z-051115T2100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1219 PM CST MON NOV 14 2005 /1119 AM MST MON NOV 14 2005/ ...HIGH WIND WARNING IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO 3 PM CST /2 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO 3 PM CST /2 PM MST/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH WINDS AT 40 TO 45 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED BEHIND A STRONG COLD FRONT THAT WILL MOVE RAPIDLY THROUGH THE AREA. THESE STRONG WINDS WILL BEGIN TO GRADUALLY DECREASE TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS...SO USE EXTRA CAUTION WHEN DRIVING. $$ BURGERT/JOHNSON
000 WWUS73 KDDC 150153 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 753 PM CST MON NOV 14 2005 ...STRONG WINDS CAN BE EXPECTED OVER SOUTHWEST KANSAS TONIGHT AND TUESDAY... .A STRONG COLD FRONT WILL MOVE INTO SOUTHWEST KANSAS AFTER MIDNIGHT AND SWEEP RAPIDLY ACROSS THE AREA. THE FRONT SHOULD MOVE INTO THE AREA FROM WAKEENEY THROUGH SCOTT CITY AND SYRACUSE BY 1 AM AND THEN MOVE THROUGH THE MEDICINE LODGE AREA BY 5 AM. AS THIS FRONT PASSES SOUTHERLY WINDS WILL QUICKLY SHIFT TO THE NORTHWEST AND INCREASE INTO THE 40 TO 45 MPH RANGE WITH GUSTS OCCASIONAL SNOW SHOWERS WILL ALSO BE POSSIBLE BEHIND THIS FRONT. KSZ030-031-043>046-061>066-074>081-084>090-151000- /O.CON.KDDC.HW.W.0001.051115T0700Z-051115T2100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 753 PM CST MON NOV 14 2005 /653 PM MST MON NOV 14 2005/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO 3 PM CST /2 PM MST/ TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM CST /MIDNIGHT MST/ TO 3 PM CST /2 PM MST/ TUESDAY. NORTH WINDS AT 40 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED BEHIND A STRONG COLD FRONT THAT WILL MOVE RAPIDLY THROUGH THE AREA. THESE STRONG WINDS WILL BEGIN TO GRADUALLY DECREASE TUESDAY AFTERNOON.THE COMBINATION OF THE SNOW SHOWERS AND STRONG WINDS WILL PRODUCE BLOWING SNOW WHICH WILL REDUCE VISIBILITIES TO BELOW ONE MILE AT TIMES BETWEEN 1 AM AND 6 AM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS...SO USE EXTRA CAUTION WHEN DRIVING. $$
000 WWUS73 KDDC 151001 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 401 AM CST TUE NOV 15 2005 ...STRONG NORTH WINDS WILL CONTINUE TODAY... .A TIGHT SURFACE PRESSURE GRADIENT WILL BE IN PLACE ACROSS WEST CENTRAL, SOUTH CENTRAL AND SOUTHWEST KANSAS TODAY BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA EARLY THIS MORNING. GUSTY NORTH WINDS WILL PERSIST ACROSS THE AREA TODAY. THE STRONG WINDS SHOULD BEGIN TO SUBSIDE THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. KSZ030-031-043>046-061>066-074>081-084>090-151815- /O.CON.KDDC.HW.W.0001.000000T0000Z-051115T2100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 401 AM CST TUE NOV 15 2005 /301 AM MST TUE NOV 15 2005/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON. NORTH WINDS AT 40 TO 45 MPH WITH GUSTS TO NEAR 60 MPH WILL OCCUR THIS MORNING AND EARLY AFTERNOON BEFORE GRADUALLY DECREASING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS...SO USE EXTRA CAUTION WHEN DRIVING ESPECIALLY ON EAST WEST ROADS. $$ GERARD
000 WWUS73 KDDC 151806 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1206 PM CST TUE NOV 15 2005 ...STRONG NORTH WINDS WILL CONTINUE EARLY AFTERNOON... .A TIGHT SURFACE PRESSURE GRADIENT WILL BE IN PLACE ACROSS WEST CENTRAL... SOUTH CENTRAL AND SOUTHWEST KANSAS THIS AFTERNOON BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA EARLY THIS MORNING. THE STRONG WINDS SHOULD BEGIN TO SUBSIDE THIS LATE AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. KSZ030-031-043>046-061>066-074>081-084>090-152100- /O.CON.KDDC.HW.W.0001.000000T0000Z-051115T2100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1206 PM CST TUE NOV 15 2005 /1106 AM MST TUE NOV 15 2005/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON. NORTH WINDS AT 35 TO 45 MPH WITH GUSTS TO NEAR 58 MPH WILL CONTINUE THROUGH 3 PM AND THEN BEGIN TO GRADUALLY TAPER OFF. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. THE STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS...SO USE EXTRA CAUTION WHEN DRIVING ESPECIALLY ON EAST WEST ROADS. $$ BURGERT
000 WWUS73 KDDC 152054 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 254 PM CST TUE NOV 15 2005 ...STRONG WINDS WILL CONTINUE TO SLOWLY SUBSIDE... .AS AN AREA OF LOW PRESSURE OVER THE MISSOURI VALLEY TRACKS EAST...STRONG NORTHWEST WINDS WILL CONTINUE TO SLOWLY SUBSIDE THROUGH THE EARLY EVENING. KSZ030-031-043>046-063>066-076>081-086>090-160100- /O.CAN.KDDC.HW.W.0001.000000T0000Z-051115T2100Z/ /O.NEW.KDDC.WI.Y.0004.051115T2100Z-051116T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 254 PM CST TUE NOV 15 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. GUSTY NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH SUNSET AND THEN BEGIN TO TAPER OFF. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ061-062-074-075-084-085-152200- /O.CAN.KDDC.HW.W.0001.000000T0000Z-051115T2100Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW 254 PM CST TUE NOV 15 2005 /154 PM MST TUE NOV 15 2005/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH WIND WARNING. STRONG NORTHWEST WINDS HAVE DECREASED INTO THE 15 TO 25 MPH RANGE. THESE WINDS WILL CONTINUE THROUGH SUNSET AND THEN BEGIN TO TAPER OFF INTO THE 10 TO 15 MPH RANGE. $$ BURGERT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Nov 13, 1:07 PM CST, 48 minutes earlier.
Area forecast discussion, Nov 13, 1:07 PM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 107 PM CST SUN NOV 13 2005 .DISCUSSION... DAYS 1-2... A VERY STRONG COLD FRONT PUSHING THROUGH WESTERN KANSAS LATE TOMORROW NIGHT...WITH HIGH WINDS AND MUCH COOLER TEMPERATURES...WILL BE THE MAIN CHALLENGE. 12Z UPPER AIR ANALYSIS REVEALED A VERY IMPRESSIVE JET CORE ABOUT TO COME ASHORE THE PACIFIC NORTHWEST COAST. SOME AIREP OBSERVATIONS OF 180KTS WERE WITHIN THE JET CORE. THE TROUGH THAT BROUGHT SVR WX AND TORNADOES OVER IOWA WAS IN THE GREAT LAKES REGION. THE POLAR FRONT HAD PUSHED INTO NORTHWEST TEXAS AND THE OZARK REGION. SURFACE HIGH PRESSURE DOMINATED THE HIGH PLAINS REGION. THE RIDGE WILL BE QUICKLY REPLACED BY A LEESIDE TROUGH OVERNIGHT IN ADVANCE OF THE VERY INTENSE DIGGING UPPER JET. THIS WILL ALLOW A DOWNSLOPE PLUME TO DEVELOP FROM NORTHEASTERN NEW MEXICO INTO FAR SOUTHWEST KANSAS TOMORROW. HIGHS NEAR 70 ARE EXPECTED IN THE SOUTHWEST PORTIONS OF THE CWA WITH LOWER 60S IN THE EAST. SOME REMNANT POLAR AIR IN THE EASTERN CWA WILL KEEP TEMPS AT BAY SOMEWHAT. SURFACE CYCLONE WILL DEVELOP ON THE LEE TROUGH OVER SOUTHEASTERN COLORADO BY LATE AFTERNOON INTO THE EARLY EVENING HOURS WITH INTENSE COLD FRONTOGENESIS OCCURRING FROM THE CHEYENNE RIDGE INTO WESTERN NEBRASKA. THIS IS WHEN THE METEOROLOGICAL FUN BEGINS... THE FRONT WILL ACCELERATE VERY RAPIDLY AFTER 00Z...KNIFING SOUTHWARD AT AROUND 50MPH DOWN THE HIGH PLAINS. THE NAM SHOWS 55 TO 60KTS AT H85 JUST BEHIND THE FRONT FROM 06-09Z. AT H7...VERY STRONG COLD FRONTOGENESIS FORCING WILL BE PRESENT. AT 09Z THE NAM DEPICTS A 700MB TEMP GRADIENT FROM -14C IN FAR NW KS TO 0C NEAR MEDICINE LODGE. NAM CROSS SECTION ACROSS THE FRONT REVEALS A STEEPLY SLOPED FRONT EARLY ON AROUND 03Z BECOMING SHALLOWER SLOPED WITH TIME THROUGH 09Z. THE BEST ASSOCIATED LIFT WOULD BE IN THE 03-06Z TIME FRAME OVER THE NORTHERN CWA. THE SLIGHTEST BIT OF POTENTIAL INSTABILITY IS SHOWN IN THE ZONE OF FRONTOGENESIS...SO CONVECTIVE PLUMES WILL DEFINITELY BE POSSIBLE ALONG THE FRONT AT 700MB. WHERE THE SHOWERS DEVELOP OVERNIGHT...THE 0Z LINE WILL BE PLUMETTING TO 850-875MB...SO SNOW SHOWERS WILL DEFINITELY BE A POSSIBILITY. GIVEN THE MAGNITUDE OF FRONTOGENESIS FORCING INVOLVED WITH THE PRESENCE OF SLIGHT 700-600MB POTENTIAL INSTABILITY...A HEAVY SHOWER OF RAIN AND/OR SNOW IS POSSIBLE...INCLUDING A QUICK CLAP OF THUNDER...WHICH WOULD ALSO ALLOW THE 850-900MB 50KT WINDS TO REACH THE SURFACE IN GUSTS. THE BAND OF SHOWERS WILL BE OVER WITH QUICKLY HOWEVER...RACING TO THE SOUTH AT AROUND 50 MPH. VERY STRONG COLD ADVECTION WILL RULE THE DAY TUESDAY. STRONG SUBSIDENCE IN THE WAKE OF THE CYCLONE WILL ALLOW SKIES TO CLEAR OUT. THIS WILL NOT NECESSARILY BE A GOOD THING...AS INSOLATION WILL ALLOW DEEPER MIXING. NAM 800-700MB MEAN WIND OF AROUND 50KTS WOULD LIKELY REACH THE SURFACE IN GUSTS BY MIDDAY TUESDAY...WITH SUSTAINED WINDS AROUND 30 TO 35 KTS. THE MOMENTUM TRANSFER PROGS LOOK QUITE IMPRESSIVE FOR A HIGH WIND EVENT...FROM BOTH THE NAM AND THE GFS MODELS. THAT SAID...IN COORD WITH SURROUNDING OFFICES...WILL HOIST A HIGH WIND WATCH FOR LATE TOMRROW NIGHT THROUGH THE DAY TUESDAY. H85 TEMP PROGS WITH MOSTLY SUNNY SKIES AND FAIRLY DEEP MIXING WILL SUPPORT HIGHS IN THE LOWER TO MID 40S OVER MOST OF THE AREA TUESDAY. DAYS 3-7... NOT MUCH CHANGE TO THE GOING GRIDS. DID ADJUST TEMPERATURES A FEW DEGREES LOWER IN THE LATER PERIODS DUE TO AMOUNT OF COLD AIR EXPECTED INTO THE REGION AND DUE TO THE FACT THAT SOME OF THE FORECAST TEMPERATURES REMAINED ABOVE NORMAL FOR THE DATE DESPITE ALL THE COLD AIR WE ARE EXPECTING. MODELS AND ENSEMBLES APPEAR QUITE REASONABLE OUT TO ABOUT 192 HOURS. THEREAFTER THE GFS MAINTAINS THE HIGH AMPLITUDE UPPER FLOW PATTERN WITH THE DEEP UPPER TROUGH OVER THE EASTERN CONUS, WHILE THE ECMWF BECOMES PROGRESSIVE AGAIN AND TAKES THE EASTERN CONUS UPPER TROUGH OUT INTO THE ATLANTIC BY 240 HOURS. IN EITHER CASE, ITS A WARM UP FOR US. && .PRELIMINARY POINT TEMPS/POPS... DDC 34 64 30 44 / 0 0 20 0 GCK 34 65 28 43 / 0 0 20 0 EHA 34 71 27 45 / 0 0 0 0 LBL 34 69 30 45 / 0 0 10 0 HYS 34 62 29 44 / 0 0 30 0 P28 36 63 35 47 / 0 0 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON FOR KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061-KSZ062- KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077-KSZ078- KSZ079-KSZ080-KSZ081-KSZ084-KSZ085-KSZ086-KSZ087-KSZ088-KSZ089- KSZ090. && UMSCHEID/JOHNSON
Hazardous weather outlook, Nov 13, 9:56 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 956 AM CST SUN NOV 13 2005 KSZ030-031-043>046-061>066-074>081-084>090-141100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 956 AM CST (856 AM MST) SUN NOV 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTHWEST KANSAS WILL PLUNGE SUDDENLY INTO THE COLD SEASON AS A SERIES OF EVER STRONGER COLD FRONTS BLAST SOUTH ACROSS THE AREA DURING THE WEEK. MONDAY NIGHT AND TUESDAY WILL SEE THE STRONGEST BLAST OF COLD AIR. IN FACT, TEMPERATURES MAY STRUGGLE TO GET ABOVE THE FREEZING MARK ON TUESDAY. THIS REGIME WILL ALSO BRING INTENSE NORTH WIND TO THE REGION BOTH MONDAY NIGHT AND TUESDAY WITH WIND SPEEDS FLIRTING WITH HIGH WIND WARNING CRITERIA ON TUESDAY AND POSSIBLY FOR A SHORT PERIOD ON MONDAY NIGHT. ON TUESDAY, THE STRONG NORTH WIND COMBINED WITH NEAR FREEZING TEMPERATURES WILL PRODUCE WIND CHILLS IN THE TEENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JOHNSON
Nearby
High Wind Watches in Kansas, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.